MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801710
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher and lower than expected valproic acid (valp) results were obtained from two levels of vitros therapeutic drug monitoring (tdm) performance verifier (pv) fluids using vitros chemistry products valp reagent lot 2511-32-1764 on a vitros xt7600 integrated system.Vitros valp tdm pvi lot y1734 result of 46.5 ug/ml and 44.0 ug/ml versus the expected result of 27.6 ug/ml vitros valp tdm pviii lot b1736 result of 94.2 ug/ml versus the expected result of 120.6 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected results were from two levels of vitros quality control fluid and were not reported outside of the laboratory.The customer confirmed that patient samples were not processed during the timeframe of the event.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher and lower than expected valproic acid results were obtained from two levels of vitros tdm performance verifier (pv) fluids using vitros chemistry products valp reagent lot 2511-32-1764 on a vitros xt7600 integrated system.The assignable cause of the event cannot be determined with the information provided.Although limited vitros valp quality control results were provided, the results provided by the customer both before and after the event were within expectation, indicating that an issue with vitros valp lot 2511-32-1764 is not a likely contributor to the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros valp lot 2511-32-1764.No precision testing was processed on the vitros xt7600 system at the time of the event or this report.Therefore, an instrument issue cannot be confirmed or ruled out as a contributor to the event.The customer was questioned regarding their typical vitros pv fluid handling protocol, however, did not provide any of this information.A protocol related issue cannot be ruled out as a contributor to the event.Recalibration for vitros valp lot 2511-32-1764 was performed and acceptable qc results were obtained post calibration.However, it is unknown if the new calibration and subsequent qc runs were performed using the same pack that initially produced the unexpected results, therefore a pack-related issue cannot be confirmed or ruled out as a contributor to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19331409
Report Number1319808-2024-00015
Device Sequence Number15206065
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public10758750006748
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2024
Device Catalogue Number6801710
Device Lot Number2511-32-1764
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown